Acid-base and electrolyte abnormalities observed in patients receiving cardiovascular drugs (Journal article)
Miltiadous, G./ Mikhailidis, D. P./ Elisaf, M. S.
Cardiovascular drugs can cause a variety of acid-base and electrolyte abnormalities that need to be considered when clinicians manage the large number of patients who receive these agents. Diuretic-induced metabolic alkalosis is the most common acid-base disorder observed and is associated with hypokalemia. Drug-induced hyperkalemia is the most important cause of increased potassium levels in everyday clinical practice. Multifactorial-origin diuretic-induced hyponatremia is mostly due to thiazides and should be carefully managed. This review focuses on the pathogenetic mechanisms as well as on the treatment of these metabolic derangements that are commonly encountered in patients who receive cardiovascular drugs.
|Institution and School/Department of submitter:||Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής|
|Keywords:||Acid-Base Imbalance/*chemically induced/*metabolism,Cardiovascular Agents/*adverse effects,Electrolytes/*metabolism,Humans,Treatment Failure,Water-Electrolyte Imbalance/*chemically induced/*metabolism|
|Appears in Collections:||Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)|
Files in This Item:
|Miltiadous-2003-Acid-base and electr.pdf||2.02 MB||Adobe PDF||View/Open Request a copy|
Please use this identifier to cite or link to this item:This item is a favorite for 0 people.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.